Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 29, 1998, 3:00 PM CST for Marinette County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 1998, 3:00 PM CST (21:00 UTC)
- Expired
- Mar 29, 1998, 4:00 PM CST
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marinette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 3:35 PM CST | Hail 0.88 | Peshtigo, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 292100 RRA SVRGRB WIC075-292200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST SUN MAR 29 1998 * SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN MARINETTE COUNTY - NORTHEASTERN WISCONSIN * UNTIL 400 PM CST * SOME LOCATIONS AFFECTED PESHTIGO MARINETTE * AT 300 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF MARINETTE...NEAR SPRUCE. THE STORM WAS MOVING EAST AT 35 MPH. * THE STORM WILL BE NEAR PESHTIGO BY 320 PM...AND MARINETTE BY 330 PM. THIS IS A DANGEROUS STORM WITH HAIL LARGER THAN AN INCH IN DIAMETER. MOVE TO A STURDY SHELTER. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION. JKL/APK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:45 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 29, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CST SUN MAR 29 1998 WARM FRONT BUSTING NWD INTO THE AREA. AIR IN THE WARM SECTOR IS VERY UNSTABLE...WITH SFC BASED LI/S TO -9 ACRS IA. MID/UPR LVL WIND FIELDS WILL INCREASE...SO THE STAGE IS SET FOR SVR WX TO CONTINUE INTO THE NGT. SVR THREAT ACRS NRN WI...AHEAD OF THE WRM FRONT...WILL CONTINUE TO BE LARGE HAIL. THREAT SOUTH OF THE FRONT ACRS C/E-C WI WILL BE FROM DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE. TEMPS WILL RISE TNGT AS THE WARM FRONT LIFTS THROUGH. LOOKS LIKE A LONG NIGHT. JS
In the hours before
Local storm report, Mar 29, 1:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
156 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... (
1245 PM GREENLEAF WI 2.75 INCH HAIL
03/29/98 BROWN
JMLLocal storm report, Mar 29, 1:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
156 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... (
1245 PM GREENLEAF WI 2.75 INCH HAIL
03/29/98 BROWN
JMLLocal storm report, Mar 29, 2:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM TILLEDA WI .75 INCH HAIL
03/29/98 SHAWANO
0232 PM KESHENA WI .75 INCH HAIL
03/29/98 MENOMINEE
JMLLocal storm report, Mar 29, 2:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM TILLEDA WI .75 INCH HAIL
03/29/98 SHAWANO
0232 PM KESHENA WI .75 INCH HAIL
03/29/98 MENOMINEE
JMLLocal storm report, Mar 29, 2:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0252 PM GILLETT WI 1.75 INCH HAIL
03/29/98 OCONTO
JMLLocal storm report, Mar 29, 2:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0252 PM GILLETT WI 1.75 INCH HAIL
03/29/98 OCONTO
JMLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:41 AM CST | Severe Thunderstorm Warning | GRB | Portage, Waushara | 44 min |
| Mar 29, 11:07 AM CST | Severe Thunderstorm Warning | GRB | Waupaca | 43 min |
| Mar 29, 11:27 AM CST | Severe Thunderstorm Warning | GRB | Waushara | 33 min |
| Mar 29, 11:31 AM CST | Severe Thunderstorm Warning | GRB | Winnebago | 49 min |
| Mar 29, 11:57 AM CST | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 53 min |
| Mar 29, 12:12 PM CST | Severe Thunderstorm Warning | GRB | Brown | 63 min |
| Mar 29, 12:29 PM CST | Severe Thunderstorm Warning | GRB | Manitowoc | 61 min |
| Mar 29, 12:46 PM CST | Severe Thunderstorm Warning | GRB | Wood | 59 min |
| Mar 29, 12:50 PM CST | Severe Thunderstorm Warning | GRB | Kewaunee | 50 min |
| Mar 29, 1:10 PM CST | Severe Thunderstorm Warning | GRB | Portage | 40 min |
| Mar 29, 2:15 PM CST | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 45 min |
| Mar 29, 2:30 PM CST | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
| Mar 29, 2:38 PM CST | Severe Thunderstorm Warning | GRB | Oconto | 52 min |
| Mar 29, 3:30 PM CST | Severe Thunderstorm Warning | GRB | Door | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.